Includes Expert Content
Sudden Severe Cystic Acne, pain and ITCHYNESS
avatar
Amatista13 posted:
I have a question. I am 33 years old and have had acne since about age 26.
It was manageable and never went to a derm.
I has got progressively worse since though.
Fast forward to now- all of the sudden, this acne just got sooo much worse. It is not anything I have ever experienced. It spread ALL OVER my cheeks and jawline in these huge pimples and my old acne was just a memory. Now, it has gotten worse over the past few weeks- dark red, cysts, pustules covering my face where my beard would be if I were a man. My t zone is basically clear. My nose is very clear and my forehead has the normal breakouts I had before- sporadic and hyperpigmented. (I'm Mexican and always hyperpigment for every little thing!)
The new severe cystic acne itches like mad, is very painful and bleeds.
I don't understand what is happening. I went to the dermatologist and she didn't even ask my name and prescribed doxycycline, clindamycin and retin-a. I have been using faithfully, but this acne is still SOOO itchy and painful to even move my face or to open my mouth to eat.
I have no idea what happened all of the sudden and why it doesn't go away all of the sudden too!
I think that I would take accutane because I am at a loss. Have tried so many things!! BC pills (ortho trii cyclin, yaz), proactiv, murad, obaji, mandelic acid, acne free, glycolic acid, chemical peels, facials, and now retin a, doxycilin and clindamycin.
If you have any idea what this could be- I would be soo greatful. No one (general doctor or derm seem to have any idea but both said I was a candidate for accutane but couldn't prescribe it
Reply
 
avatar
Mary Ruth Buchness, MD responded:
Amatista13,
Please go to the Dermatology Clinic at the nearest University Hospital. You need to be on Accutane, possibly with prednisone, as soon as possible. The type of acne you describe is very severe and scarring. The sooner that you get on effective treatment, the less scarring and pigmentation you will have. Please let me know what happens!
 
avatar
Amatista13 replied to Mary Ruth Buchness, MD's response:
I know!!! I went to a dermatologist yesterday. He said this is some allergic reaction- hence the extreme itching.
He took a culture to be sure. Told me to stop everything except a gentle cleanser (aquanil) and he's going to put cortizone shots Thursday.
He said accutane will kill real acne, but this is some kind of reaction or bacteria I created by picking or by applying so much honey.
He said since my t zone is not affected (stil has the normal acne that I got for years, not this stuff), that he thinks it's not gonna be responsive to accutane since it's more like some kind of reaction to all the oils and honey I have been applying for the last 2 months. I don't know what to think, really.

I ordered accutane online because I thought that and can't get a prescription and can't afford it anyway.

So, do you think I should start the accutane that I ordered? It's due to arrive November 1st.
 
avatar
NINIHDZ214 replied to Amatista13's response:
HELLO, MY NAME IS IRAZEMA HERNANDEZ. I KNOW IT HAS BEEN OVER 6 MONTHS BUT I REALLY NEED TO KNOW WHAT YOU DID TO FIX YOUR PROBLEM. I HAVE THE SAME THING THAT YOU HAD. IT IS ALSO ON THE SAME SPOT. I HAVE NEVER USED HONEY ON MY FACE SO I KNOW THAT CAN'T BE IT. I COULD USE A LIL ADVICE FROM THE PERSON LOOKING FOR ANSWERS BEFORE ME. THANK YOU AND HAVE A BLESSED DAY.
 
avatar
Elizabeth_WebMD_Staff replied to NINIHDZ214's response:
Hi Irazema -

Please know the discussion you are responding to is 6 months old and the original member may not be following any longer.

If after seeing Dr. Buchness' response you still have concerns please begin a new discussion.

To do this, hold your cursor over the orange Post Now button, choose discussion and go from there. You can ignore the poll portion of the discussion if you like.

Elizabeth
 
avatar
FrancoVirgie replied to NINIHDZ214's response:
Hello there! I know your post was done over 6 months ago, but I have the same problems as well. I have never suffered from it that much, except young teenager time, like 13 or 15. I am almost 30 now, so what's going on? Which doctor should I visit?



______________
<a href="http://thesudokugame.net/">download sudoku</a>
 
avatar
eyesblue_fivetwox3 replied to NINIHDZ214's response:
Hey I'm not sure if you're still struggling, but I've had bad cysts on my face and the ONLY thing that has helped was applying fresh aloe vera from the plant and also tea tree oil directly to my cysts. I'm still struggling with acne scars, but the cysts are completely gone!
 
avatar
chrissy92 replied to eyesblue_fivetwox3's response:
Hey ,
Were your cysts due to hormonal acne because of PCOS?
I have Pcos and the cyscts are killing my face.